Results 1 to 7 of 7

Thread: Plaquenil

  1. #1
    Join Date
    Jun 2008
    Location
    Rock Hill, SC
    Posts
    13
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Plaquenil

    Hi Everyone:
    So I just got my blood test results back today and the doc is putting me back on Plaquenil. I was on it several years ago and the only thing I remember is just being really upset on my stomach. I was also on Prednisone and put on about 30 pounds...not great on a 5'2 frame. I finally got back down to my regular weight...118. It took me forever to lose those 30 pounds! Now that I'm going back on Plaquenil I'm wondering if weight gain is a side effect of that medication. Every article I have read has not said anything about it but it worries me just the same. It's not just about me not feeling comfortable in my own skin, the weight gain can also bring on a slew of other health problems. Thanks!

  2. #2
    Join Date
    Jun 2008
    Posts
    915
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi
    I have been Plaquenil for 14 years and it has not caused any real weight gain for me. It was the Prednisone that caused the weight gain. I have been lucky in that I have never really had any of the bad side affects of the medication and for me it does help. Maybe others can answer more about this.

    Kathy
    Lupus for many years. Like most of my life. Sjogrens that started at 35 and Scoliosis, Spinal Stenosis, Degenerative Disc Disease, Osteo-Arthritis of the spine, Ankylosing Spondilitis, Periferal Neuropathy, mild CP and now just recently diagnosed with PA. I had a disc replaced in December of 2007.

    Medications:
    Plaquenil, Sulindac, Imuran, Celiac diet, Tramadol and B12 shot once a month.

  3. #3
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,713
    Blog Entries
    9
    Thanks
    1,575
    Thanked 919 Times in 582 Posts

    Default

    Plaquenil does not cause weight gain, the Prednisone causes the weight gain :?
    Is your doctor planning to put you back on Prednisone also? If not, then you should not worry about weight gain due to Plaquenil. Hopefully you will not suffer the nausea as you did before. It is often recommended that you take Plaquenil with a meal in order to lessen the possibility of nausea. I hope that it works for you, it is a pretty effective drug.

    Peace and Blessings
    Saysusie
    Look For The Good and Praise It!

  4. #4
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    I take both plaquenil pills at the same time right before bed with one of those small tubs of yogart. You know the lunch pack sized yogarts.

    My doctor told me to do this, she said it would cut back on the upset tummy and you sleep through the worst of it. Well it's worked wonder for me.

    I have no upset tummy or running to the bathroom and the dizziness it caused me has stopped as well. Ask your doc if this is something you can do.
    Oh look ... a cookie

  5. #5
    Join Date
    Jun 2008
    Location
    Rock Hill, SC
    Posts
    13
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thanks sits_inthe_corner!
    I just started back on it on Tuesday and I'm already feeling the nausea. I will definitely try the yougart thing...Thanks again!

  6. #6
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Do you take both pills right before bed? That's the best way, if your doctor is agreeable.
    Oh look ... a cookie

  7. #7
    Join Date
    Jun 2008
    Location
    Rock Hill, SC
    Posts
    13
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    SITC:
    I'm only on Plaquenil right now (1 tab) and I've been taking it in the morning. However, since your post I started taking it at night. Sleeping through the nausea is definitely better! My only concern was with all of the 'sleep disturbances' everyone kept talking about.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •